Alert archive / California / Wind Advisories in 2007

Wind Advisory 115, NWS Los Angeles, CA

September 13, 2007

NWS Los Angeles, CA issued this wind advisory at Sep 13, 2007, 2:07 PM PDT. It took effect at Sep 13, 2007, 3:00 PM PDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Sep 13, 2007, 2:07 PM PDT (21:07 UTC)
In effect from
Sep 13, 2007, 3:00 PM PDT
Expired
Sep 14, 2007, 3:45 AM PDT
In force
13 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 132107
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
207 PM PDT THU SEP 13 2007


CAZ039-052-140430-
/O.NEW.KLOX.WI.Y.0115.070913T2200Z-070914T1600Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
207 PM PDT THU SEP 13 2007

...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT FRIDAY. 

STRONG NORTHERLY WINDS ARE EXPECTED AGAIN TONIGHT AND EARLY
FRIDAY THROUGH THE PASSES AND CANYONS OF THE SANTA YNEZ RANGE. THE
STRONGEST WINDS ARE EXPECTED TO BE IN THE GAVIOTA AND SAN MARCOS
PASS AREAS WHERE WIND GUSTS UP TO 50 MPH ARE POSSIBLE.

MOTORISTS TRAVELLING ALONG HIGHWAYS 101 OR 154 ARE URGED TO
EXERCISE CAUTION AS STRONG CROSS WINDS CAN DEVELOP SUDDENLY AND
MAKE DRIVING HAZARDOUS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

WOFFORD
2 follow-up statements
000 
WWUS76 KLOX 140423
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
923 PM PDT THU SEP 13 2007

CAZ039-052-141100-
/O.CON.KLOX.WI.Y.0115.000000T0000Z-070914T1600Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
923 PM PDT THU SEP 13 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT FRIDAY. 

STRONG NORTHERLY WINDS WILL CONTINUE TO AFFECT THE PASSES AND CANYONS 
OF THE SANTA YNEZ RANGE. THE STRONGEST WINDS ARE EXPECTED TO OCCUR
AROUND THE GAVIOTA PASS AND SAN MARCOS PASS...ESPECIALLY BELOW LAS
FLORES CANYON....WHERE WIND GUSTS UP TO 50 MPH ARE POSSIBLE. LAS
FLORES CANYON HAS REPORTED GUSTS IN EXCESS OF 40 MPH...AND IS
EXPECTED TO CONTINUE THROUGH THE NIGHT.

MOTORISTS TRAVELING ALONG HIGHWAYS 101 OR 154 ARE URGED TO EXERCISE
CAUTION AS STRONG CROSS WINDS CAN DEVELOP SUDDENLY AND MAKE DRIVING
HAZARDOUS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MEIER/LINDAMAN
000 
WWUS76 KLOX 141045
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
345 AM PDT FRI SEP 14 2007

...WIND ADVISORY CANCELLED FOR SOUTHERN SANTA BARBARA COUNTY...

.GUSTY NORTHWEST TO NORTH WINDS THROUGH AND BELOW PASSES AND
CANYONS OF SOUTHERN SANTA BARBARA COUNTY HAVE DIMINISHED AND
BECOME MORE LOCALIZED EARLY THIS MORNING. THEREFORE...THE WIND 
ADVISORY HAS BEEN CANCELLED. HOWEVER...LOCALLY GUSTY WINDS WILL
CONTINUE THROUGH AND BELOW FAVORED PASSES AND CANYONS EARLY THIS
MORNING.

CAZ039-052-141145-
/O.CAN.KLOX.WI.Y.0115.000000T0000Z-070914T1600Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
345 AM PDT FRI SEP 14 2007

...WIND ADVISORY IS CANCELLED FOR SOUTHERN SANTA BARBARA COUNTY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELED 
THE WIND ADVISORY FOR THE SOUTH COAST AND MOUNTAINS OF SANTA
BARBARA COUNTY.

ALTHOUGH LOCAL NORTH WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH
COULD STILL OCCUR EARLY THIS MORNING BELOW FAVORED PASSES AND
CANYONS...WINDS ACROSS SOUTHERN SANTA BARBARA COUNTY HAVE DIMINISHED
AND BECOME MORE LOCALIZED. THEREFORE...THE WIND ADVISORY HAS BEEN
CANCELLED.

$$

MEIER/LINDAMAN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Sep 13, 1:35 PM PDT, 32 minutes earlier.

Area forecast discussion, Sep 13, 1:35 PM PDT, 32 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
135 PM PDT THU SEP 13 2007

.SHORT TERM (TODAY-SUN)...MAIN STORY TODAY IS THE STRONG NORTHWEST
FLOW THAT HAS DEVELOPED ALONG THE CENTRAL COAST AND BELOW THE PASSES
AND CANYONS OF SRN SBA COUNTY. HAVE DECIDED TO GO AHEAD WITH A WIND
ADVISORY FOR ZONES 39 AND 52 THROUGH FRIDAY MORNING. CENTRAL COAST
WINDS WILL BE MORE WIDESPREAD DUE TO THEIR EXPOSURE TO THE NORTHWEST
BUT WITHOUT THOSE NORTH/SOUTH ORIENTED CANYONS WINDS WONT REACH THE
SPEEDS THEY WILL FURTHER SOUTH. WE SHOULD ALSO SEE A LITTLE
NORTHWEST WIND THROUGH THE I5 CORRIDOR BUT NOTHING TOO STRONG.

VERY LITTLE ELSE OF SIGNIFICANCE GOING ON. TEMPS TODAY GENERALLY RAN
COOLER THAN WED OR HAD VERY LITTLE CHANGE WITH THE EXCEPTION OF THE
CENTRAL COAST WHERE THE NORTHERLY WINDS ACTUALLY RESULTS IN SOME
DOWNSLOPE WARMING. MODELS SUGGEST A DEGREE OR TWO OF COOLING FRIDAY
BUT FOR THE MOST PART WERE EXPECTING A REPEAT OF TODAY. LOW CLOUDS
WILL BE MINIMAL AND CONFINED TO THE CENTRAL COAST LATE.

VERY LITTLE CHANGE AGAIN SAT AND SUN AS THE UPPER LEVEL LOW OVER NRN
CALIFORNIA REMAINS IN PLACE AND DRY WEST TO SOUTHWEST FLOW ALOFT
CONTINUES. NAM DOES INDICATE A SLIGHT INCREASE IN MARINE LYR
COVERAGE, MAINLY VENTURA/LA COUNTY COASTAL AREAS BUT CONFIDENCE IN
THIS FORECAST IS LOW. WILL LEAVE THE FORECAST AS IS FOR NOW BUT
WOULD NOT BE SURPRISED IF WE HAVE TO TRIM THIS BACK.

.LONG TERM (MON-THU)...NRN CA UPPER LOW TO FINALLY OPEN UP INTO A
TROF BY LATE SUN WHICH WILL MOVE THROUGH THE AREA SUNDAY NIGHT AND
MONDAY. THIS SHOULD RESULT IN A FEW DEGREES OF COOLING MOST AREAS
MON AND TUE. THE MAIN IMPACT OF THIS WILL BE TO CARVE OUT A PATH FOR
A MUCH DEEPER UPPER LOW SHOWN ON BOTH THE GFS AND ECMWF FOR NEXT
WED AND THU. BOTH MODELS IN PRETTY GOOD AGREEMENT, THOUGH THE EC IS
A LITTLE SLOWER AND A LITTLE FARTHER NORTH. EITHER WAY, AFTERNOON
HIGHS WILL TUMBLE AS MUCH AS 15-25 DEGREES FROM THE HIGHS TODAY. THE
TRAJECTORY OF THE LOW IS SUCH THAT THIS WILL BE A MOISTURE STARVED
SYSTEM SO NO PRECIP IS EXPECTED.

&&

.AVIATION...13/1700Z

IT APPEARS THAT THE ONLY TAF SITES THAT HAVE A LEGITIMATE CHANCE OF
ANY LOW CLOUDS AND FOG TONIGHT ARE ON THE CENTRAL COAST. KSBA WILL
AGAIN HAVE POSSIBLE LLWS THIS EVENING.

KLAX AND KBUR...GOOD CONFIDENCE IN CLEAR SKIES THROUGH FRIDAY AND
TYPICAL AFTERNOON SEA BREEZES.

.LOX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING (SEE LAXRFWLOX).
WIND ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXCWFLOX).

&&

PUBLIC...WOFFORD
AVIATION...SWEET

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Sep 13, 9:51 AM PDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
951 AM PDT THU SEP 13 2007

CAZ034>041-044>047-051>054-059-087-088-141300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
951 AM PDT THU SEP 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

DRY WEATHER ACROSS THE MOUNTAINS WILL CREATE HAZARDOUS FIRE WEATHER
CONDITIONS...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

* RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

DRY WEATHER ACROSS THE MOUNTAINS WILL CREATE HAZARDOUS FIRE WEATHER
CONDITIONS...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

* RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WOFFORD

Nearby

Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.